MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 18"(45CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 18"(45CM) 7-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8701H
Medical Device Problem Codes Break (1069); Material Frayed (1262)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/20/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Attempts are being made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.How many devices had the issue (broken sutures and unraveled) in this procedure? please provide the specific issue for each device used in this single procedure? which product codes were noted be broken? which product codes were noted to be frayed? are actual samples or representative unopened samples of the devices for the reported lot numbers available for evaluation? if yes, please provide device return status and tracking information.Note: events reported via mw #2210968-2019-90847, 2210968-2019-90848, 2210968-2019-90849.
 
Event or Problem Description
It was reported that the patient underwent cabg procedure on (b)(6) 2019 and suture was used to suture anastomosis.During the procedure, the suture may have broken and suture may have unraveled.A suture that unraveled was around the aorta and the surgeon spotted this before closing.The procedure was completed with no patient consequences reported.Additional information has been requested.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/14/2020.A manufacturing record evaluation was performed for the finished device batch and no non-conformances were identified.Additional h-3 summary: ten unopened samples of product code 8701, lot pcq562 were received for analysis.The complaint sample was not received for evaluation.During the visual inspection of the samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strand and no defects, fraying suture or suture breakage were observed.A functional test was performed and the tensile strength force was above the minimum requirement.Per the condition of the representative samples, no performance - breakage suture or fraying suture intra-op was found and the tested samples met the finished goods requirements.
 
Additional Manufacturer Narrative
Date sent to the fda: 01/14/2020 corrected information: g4 - date received by manufacturer 01/06/2020.

Brand Name
PROLENE SUTURE 18"(45CM) 7-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9461210
Report Number2210968-2019-90847
Device Sequence Number16916921
Product Code GAW
UDI-Device Identifier10705031019294
UDI-Public10705031019294
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/21/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Catalogue Number8701H
Device Lot NumberPCQ562
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2020
Initial Date Received by Manufacturer 11/21/2019
Supplement Date Received by Manufacturer01/06/2020
01/06/2020
Initial Report FDA Received Date12/12/2019
Supplement Report FDA Received Date01/14/2020
01/14/2020
Patient Sequence Number1